Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Pity26

Accutane stopped coz of side effects. What next??

Hi guys,

I had to stop accutane last month because of severe hair fall. I took it only for 3 weeks within which it did some good to my skin. Its not oily anymore and feeling good. Though I am not sure for how long it would last. I still have red marks left from previous acne which could reappear any time.

I have to see my derma on monday when he'll tell me what to do next.

Could you guys pls suggest what should I do now? Is there something by which I could maintain my non-oily skin?

Please advice. I have tried Mino, Tetra and all those kind of stuff without much of help.

Share this post


Link to post
Share on other sites

Are you male or female? If female, some find that birth control pills are helpful. If male, topical retinoids will help with improving exfoliation and decreasing clogged pores but will not do anything for the oiliness of the skin. There are no current topicals that I know of that decrease oiliness specifically. Oiliness alone is not the sole creator of clogged pores and acne though, so decreased oiliness alone will not guarantee clarity.

If you have not tried the regimen on this site, now might be a good time to try it. You can get all that you need in a local chemist shop/drugstore.

Accutane is really a last resort medication; the side effects can be severe. Oral antibiotics really aren't the best choice, either, except for severe nodulocystic acne that is very obviously inflamed and infected. Less severe acne generally responds well to more gentle approaches, including the regimen. I LOVE glycolic acid myself. :)

Share this post


Link to post
Share on other sites

Hi Pity26,

Don't start topical retinoid treatment, it create problem as well. I will suggest Glycolic acid like what wynne suggested, but if you have sensitive skin, then you should really give PolyHydroxy acid a try. It is gentle and help unclog pore by gently exfoliate and moisturising skin.

Share this post


Link to post
Share on other sites

Thanks for your advice, guys. Well I am a male btw and I do have sensitive skin.

Going by it PHA sounds to be the right choice. Do you have any products in mind. I saw NeoStrata doing some PHA products. Would that be the way forward? Also would you suggest combining this with BP regimen?

Thanks.

Share this post


Link to post
Share on other sites

I will suggest neostrata oil control gel but I will not recommend bp since you have sensitive skin.

Share this post


Link to post
Share on other sites

Thanks for that.

Also why are you not happy with topical retenoids. Do they also have hair loss side effects or some others??

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×